MAUDE Adverse Event Report: KARL STORZ SE & CO. KG LIGHT CABLE, 3.5MM X 300CM; FIBER OPTIC LIGH CABLE

KARL STORZ SE & CO. KG LIGHT CABLE, 3.5MM X 300CM; FIBER OPTIC LIGH CABLE
Model Number 495ND
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The facility states that their investigation found there was no problem found with the karl storz light cables or light sources used in the procedure, and that they concluded the cause of the patient burns was user error.Our ifu warns against attaching light cables to the patient or drape.The light cable was not returned for evaluation.
 
Event or Problem Description
Allegedly, during a breast procedure, two retractors with light cables attached were used; the doctor laid the retractors with light cables on the patient's chest, which caused second degree burns to the patient.Hospital considers the cause was user error and found no fault with the light cables or the light sources.

Brand Name
LIGHT CABLE, 3.5MM X 300CM
Common Device Name
FIBER OPTIC LIGH CABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
MDR Report Key8587688
Report Number9610617-2019-00045
Device Sequence Number16730871
Product Code FCW
UDI-Device Identifier04048551168899
UDI-Public4048551168899
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number495ND
Device Catalogue Number495ND
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2019
Initial Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;